FAQs About Truvada (Tenofovir/FTC)
January 27, 2012
Don't see your question? Ask it in our Choosing Your Meds forum or Managing Side Effects of HIV Treatment forum!
- Isentress and Truvada (tenofovir/FTC) or Atripla (efavirenz/tenofovir/FTC) as my first regimen: Which regimen is less associated with facial and body wasting?
- I was recently prescribed Truvada and Reyataz (atazanavir), but without Norvir (ritonavir). Was this a mistake?
- My CD4 count is 94 and I'm about to start treatment, even though I've been told that I don't have any "real symptoms" yet. Does this sound OK -- and is Truvada a good medication to start with?
- I'm about to start treatment with Truvada and Viramune (nevirapine). The instructions only tell me to have them with a glass of water, but could food make a difference as well? I'm not sure whether to have them in the morning -- I usually skip breakfast -- or at night, when I would have them with a healthy dinner.
- My doctor recommends that I start treatment with Reyataz (atazanavir), Norvir (ritonavir) and a two-drug combination pill like Truvada or Combivir (AZT/3TC). By my count that's four HIV meds, and I thought most people started by taking three. Do I really need to take all four meds?
- Before I started taking Sustiva (efavirenz, Stocrin) and Truvada, I was petrified of starting HIV meds. But after a month on meds, my CD4 count rose from 231 to 510. Aside from some bizarre dreams and a little dizziness at the beginning, I've had no side effects. I'm amazed! I've learned that you don't have to let HIV control your life.
- My CD4 count is under 200. For my first drug regimen, should I take Truvada or Combivir (AZT/3TC) along with Sustiva (efavirenz, Stocrin)?
- While on Atripla (efavirenz/tenofovir/FTC), my CD4 count wasn't increasing and I was experiencing mood swings and drowsiness. So my doctor suggests I switch to Norvir (ritonavir), Reyataz (atazanavir) and Truvada. Is this a good move?
- My doctor wants to switch me off Truvada for Epzicom (abacavir/3TC) because of possible kidney damage. Is Epzicom and Kaletra a safe and effective regimen?
- I've been taking Kaletra (lopinavir/ritonavir) and Truvada for the past five years, but because of hip problems my doctor took me off Truvada, so now I'm only taking twice-daily Kaletra. Was this a wise move?
- Is it better to take Sustiva (Stocrin, efavirenz) and Truvada (tenofovir/FTC) as two separate pills, or take Atripla (efavirenz/tenofovir/FTC), which combines these two HIV meds in one pill?
- I am currently taking Kaletra (lopinavir/ritonavir) + Truvada and my CD4 count has gone from 60 to 320 in three years, while my viral load is undetectable. However, I have gut problems -- diarrhea and bloating -- at least twice a week. Are there any studies of gut side effects that I could join? Should I switch meds?
- My doc thinks that Combivir (AZT/3TC) is a better choice than Truvada, but I'm not so sure. Where do you stand in the Combivir vs. Truvada debate?
- My doctor recommended that I switch to Truvada from Combivir (AZT/3TC), but I'm concerned about the side effects. What should I expect?
- I've been losing a lot of weight while on the regimen of Combivir (AZT/3TC) + Sustiva (efavirenz, Stocrin). Would I be better off switching to Epzicom (abacavir/3TC, Kivexa) or Truvada?
- Does Truvada cause fatigue?
- I started taking Truvada and Viramune (nevirapine) about two weeks ago. Since then I've been itching, and the itch has turned into rashes. What should I do about them?
- I've been taking Viramune (nevirapine) and Truvada since 2004. Recently I've started taking digestive enzymes and other dietary supplements to help with some gas and bloating problems. Can the enzymes and supplements I'm taking interact with my HIV meds?
- Would there be any detrimental effect to my regimen if I were to take a fish oil capsule at the same time as my HIV meds? Would it be better if I took fish oil at a different time of day? I'm currently taking Sustiva (efavirenz, Stocrin) and Truvada.
- I started taking Reyataz (atazanavir), Truvada and Norvir (ritonavir) last night. I was bracing myself for a bad reaction, but so far I'm feeling fine. What side effects should I be looking out for? For instance, are any of these meds likely to cause facial or body fat changes?
- I just started taking Sustiva (efavirenz, Stocrin) and Truvada and I feel completely knocked out. It may be partly due to some other health issues I've been going through, but I am dizzy, have memory loss, feel spaced out and there's a ringing in my ears. I can barely live with these side effects, much less work. What can I do?
- My husband just switched to Truvada two weeks ago. Yesterday his hands started shaking in a way that reminds us of someone who has Parkinson's disease. Is this symptom the result of his starting Truvada?
- I've been experiencing an awful lot of gas buildup lately, and I'm passing more gas than I usually do. Could my HIV meds -- Sustiva (efavirenz, Stocrin) and Truvada -- have anything to do with it? Is there anything I can do to deflate?
- Since I started Truvada + Sustiva (efavirenz, Stocrin), I've experienced itching all over my body. Is this related to the Truvada?
- I've never been on HIV meds before. What side effects will I experience taking Truvada + Sustiva (efavirenz, Stocrin)?
Truvada as PEP (Post-Exposure Prophylaxis)
For frequently asked questions on other HIV/AIDS topics, click here.